Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What can be done for stopping hair fall during chemotherapy ?

hello, my mother have breast cancer . the operation of this tumor had done successful, and after operation give her radiotherapy. now chemotherapy will start. i want to ask u, any option or way to stop hairs or minimize hair fall during chemotherapy. if first dose of chemotherapy divided in three parts, hair falls minimize?
Asked On : Wed, 17 Aug 2011
Answers:  2 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
Unfortunately there has been little success in preventing or minimizing hair loss due to chemotherapy. Various methods which have been tried and may work are tight scalp bands and cooling caps. This will reduce the blood supply to the scalp and prevent hair fall due to chemotherapy to some extent.
Answered: Wed, 17 Aug 2011
I find this answer helpful
General & Family Physician Dr. Radhika Thyagaraju's  Response

hair fall is a common complication of chemotherapy.

it cannot be completed avoided however minimised by regular diet, good food and most importantly avoid fall can be prevented using a cold cap that acts to cool the scalp and therefore restrict blood circulating in that area and reaching the follicles. The availability and types of cold cap used varies from hospital to hospital. The cap put on fifteen minutes before chemotherapy to start restricting blood flow, and kept on during and up to 1-2 hours after your chemotherapy.
latest research has been done on thymus skin. however i advise you to consult your physician regarding this as all chemo drugs dnt cause hairfall.
and a few months after hairfall hair grows back again.

i hope i have answered your query

take care
Answered: Wed, 17 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor